Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 24, 2007, 3:02 PM MST for Gila County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 3:02 PM MST (22:02 UTC)
- Expired
- Aug 24, 2007, 3:45 PM MST
- In force
- 43 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 96 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 242202
SVRPSR
AZC007-242245-
/O.NEW.KPSR.SV.W.0032.070824T2202Z-070824T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
302 PM MST FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 345 PM MST
* AT 256 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTH OF CUTTER...OR
ABOUT 19 MILES SOUTH OF GLOBE...AND MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAYDEN AND CHRISTMAS.
LAT...LON 3317 11054 3314 11059 3315 11063 3307 11072
3304 11072 3299 11078 3325 11094 3341 11060
3318 11051 3316 11053
TIME...MOT...LOC 2202Z 298DEG 6KT 3310 11074
$$
INIGUEZ1 follow-up statement
000
WWUS55 KPSR 242212
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
312 PM MST FRI AUG 24 2007
AZC007-242245-
/O.CON.KPSR.SV.W.0032.000000T0000Z-070824T2245Z/
GILA AZ-
312 PM MST FRI AUG 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST
FOR SOUTH CENTRAL GILA COUNTY...
AT 308 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR CHRISTMAS...OR ABOUT 19 MILES SOUTH OF GLOBE...MOVING
EAST AT 10 MPH.
LAT...LON 3317 11054 3314 11059 3315 11063 3308 11071
3304 11072 3299 11078 3322 11092 3333 11069
TIME...MOT...LOC 2212Z 291DEG 10KT 3310 11072
$$
INIGUEZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 10:25 AM MST, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 24, 10:25 AM MST, 4 hours 37 minutes before
AZZ020>028-CAZ030>033-250000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1025 AM MST FRI AUG 24 2007 .SYNOPSIS... STRONG HIGH PRESSURE OVER THE AREA WILL PROVIDE ANOTHER MOSTLY SUNNY DAY WITH ABOVE NORMAL TEMPERATURES. HOWEVER...ENOUGH MOISTURE EXISTS OVER SOUTH CENTRAL ARIZONA FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TODAY. HIGHER LEVELS OF MONSOON MOISTURE WILL RETURN TO THE REGION THIS WEEKEND...AND EARLY NEXT WEEK...FOR AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AREA WIDE. MONSOON MOISTURE IS FORECAST TO DECREASE BY THE MIDDLE OF NEXT WEEK...FOR A DECREASED THREAT OF THUNDERSTORMS. HOTTER DAYS ARE ALSO FORECAST BY THE MIDDLE OF NEXT WEEK. && .SHORT TERM... TODAY THROUGH SUNDAY... MID-UPPER LEVEL STRETCHING ZONE THAT WAS VERY EVIDENT IN YESTERDAY MORNINGS WV IMAGERY...AND WAS A FOCUSING MECHANISM FOR STRONG CONVECTION DOWN IN SE AZ THURSDAY...IS STILL EVIDENT THIS MORNING FROM JUST E OF KYUM TO JUST SO OF KSAD. AMS VERY MOIST AND UNSTABLE ALONG AND S OF THIS ZONE AND NOT AS MOIST NOR UNSTABLE OVER CENTRAL/NRN AZ. ALSO SEEN ON WV PIX THIS MORNING IS VORT MAX/WEAK LOW OFF THE BAJA SPUR TODAY. CIRCULATION ASSOCIATED WITH THIS FEATURE SHOULD EVENTUALLY SERVE TO PULL UP MOISTURE FROM THE S...IN CONCERT WITH RIDGE ALOFT SHIFTING TO THE E. THE AFOREMENTIONED DEFORMATION ZONE WILL LIKELY SHIFT NWD WITH TIME NEXT 24 HOURS AS UPPER LEVEL WIND PATTERNS CHANGE. THIS FEATURE...ALONG WITH SEVERAL VORTICITY MAXES PROGGED BY BOTH NAM/GFS...SHOULD SERVE TO ENHANCE CONVECTIVE COVERAGE TONIGHT INTO SUNDAY. CURRENT FORECASTS CALLING FOR INCREASED POPS INTO THE CHANCE CATEGORIES CWA-WIDE STILL APPEAR REASONABLE WITH ALL THE ABOVE IN MIND. LOCALLY HEAVY RAIN STILL A POSSIBILITY AS PWATERS RISE TO AOA 2 INCHES MOST LOWER ELEVATION SPOTS ON SATURDAY. MEANWHILE...TEMPS WILL BE HOT ONCE AGAIN TODAY...THEN LOWER QUITE A BIT ON SATURDAY DUE TO CLOUDS/SHOWERS/INCREASED MOISTURE. JUST HOW MUCH LOWER WILL BE AN ENIGMA. FOR NOW...TEMPS AROUND THE CENTURY MARK ON SATURDAY AT MOST DESERT LOCALES APPEAR BEST WAY TO GO. NO UPDATES THIS MORNING. && .LONG TERM... SUNDAY NIGHT THROUGH THURSDAY... MONSOON MOISTURE LEVELS ARE FORECAST TO SLOWLY THIN OUT NEXT WEEK... BUT THEY ARE STILL RELATIVELY HIGH. BUT WHAT IS REALLY INTERESTING IS...THE GFS IS FORECASTING 300/250 MB CO-LOCATED HIGH CENTERS MONDAY AND TUESDAY JUST TO THE EAST OF PHOENIX...OVER OUR ZONE 24. CONVECTION...BIG CONVECTION...LIKES TO DEVELOP ALONG THE EAST THROUGH SOUTHERN FLANKS OF THE HIGH CENTERS. THEREFORE WE WILL KEEP A THREAT OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA THROUGH THURSDAY...MAINLY AZ PORTIONS. && .AVIATION... AUGUST 24 0930 UTC (AUGUST 24 0230 MST) FAIRLY QUIET THIS MORNING...WITH CLEAR SKIES AND LIGHT WINDS AT ALL TAF SITES. UPPER LEVEL RIDGE AXIS WAS NEAR KELP-KSAN LINE EARLY TODAY AND LIFTING NORTHWARD...AS TROUGH IN THE ROCKIES MOVES EAST. BY MID DAY THE HIGH SHOULD DRIFT FARTHER NORTH...ALLOWING UPPER WINDS TO SHIFT. THIS SUBTLE CHANGE IN THE FLOW PATTERN WILL ALLOW PLENTY OF SFC HEATING...AND WITH INCREASING MOISTURE BLO 10 THSD FT...WDLY SCT TSTMS EXPECTED TO FORM OVER HIGHER TRRN SOUTHEAST AND EAST OF PHOENIX AREA AIRPORTS AFT 23Z. THE STEERING FLOW IS FORECAST TO INCREASE BY TONIGHT...ALLOWING MORE CONVECTION TO PROPAGATE WESTWARD WITH A BETTER CHANCE OF PRECIP IN PHOENIX AREA. OUTFLOWS FROM NEARBY TSTMS MAY CONTAIN STRONG AND GUSTY WINDS AFT 02Z INVOF KIWA...WITH POSSIBLE BLOWING DUST. FORECAST TRENDS LATER TODAY WILL FINE TUNE THE TIMING AND POSSIBLE LOWERING OF CIGS/VSBYS TONIGHT. WEEKEND WEATHER WILL BE MORE UNSETTLED...WITH EVEN BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. LOWER CLOUDS IN PRECIP...AND LOWER VISIBILITY DUE TO BLOWING DUST. SOME MVFR CONDITIONS COULD ALSO OCCUR BRIEFLY...SPCLY IN PHOENIX METRO AREA THIS WEEKEND. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... AUGUST 24 0945 UTC (AUGUST 24 0245 MST) SUNDAY THROUGH THURSDAY...COOLER TEMPERATURES AND ELEVATED RH LEVELS WILL BE COMMON SUNDAY ACROSS ALL ARIZONA FIRE WEATHER ZONES. THE CHANCE OF SHOWERS AND LIGHTNING ACTIVITY WILL REMAIN OVER ALL ZONES ON SUNDAY...BUT WILL BEGIN TO DECREASE ON MONDAY. STRONG HIGH PRESSURE WILL BE BUILDING OVER THE WESTERN STATES ONCE AGAIN BY MID WEEK WITH ABOVE NORMAL TEMPERATURES AND LOWER RH VALUES. PRECIPITATION CHANCES WILL BE MAINLY CONFINED TO THE HIGHER ELEVATIONS IN ARIZONA. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTLE LONG TERM...VASQUEZ AVIATION...SIPPLE FIRE WX...SIPPLE
Hazardous weather outlook, Aug 24, 5:00 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 500 AM MST FRI AUG 24 2007 AZZ022-023-027-028-251300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 500 AM MST THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE FORECAST. STRONG GUSTY WINDS...DENSE BLOWING DUST...AND BRIEF HEAVY RAIN CAN BE ASSOCIATED WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD POSSIBILITY OF THUNDERSTORMS THIS WEEKEND. THE PRIMARY THREATS WILL BE HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH FLOODING...AND FREQUENT CLOUD TO GROUND LIGHTNING. DIMINISHING THREATS OF THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-251300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 500 AM MST FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE FORECAST. STRONG GUSTY WINDS...DENSE BLOWING DUST...AND BRIEF HEAVY RAIN CAN BE ASSOCIATED WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD POSSIBILITY OF THUNDERSTORMS THIS WEEKEND AND EARLY NEXT WEEK. THE PRIMARY THREATS WILL BE HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH FLOODING...AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-251300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 500 AM MST FRI AUG 24 2007 /500 AM PDT FRI AUG 243 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THIS EVENING. IF YOU PLAN TO BE OUTSIDE FOR AN EXTENDED PERIOD OF TIME THIS AFTERNOON OR EARLY EVENING...STAY IN THE SHADE AS MUCH AS POSSIBLE AND DRINK ABUNDANT AMOUNTS OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD POSSIBILITY OF THUNDERSTORMS THIS WEEKEND. THE PRIMARY THREATS WILL BE HEAVY RAIN THAT COULD LEAD TO FLASH FLOODING...AND FREQUENT CLOUD TO GROUND LIGHTNING. DECREASING THUNDERSTORM ACTIVITY IS EXPECTED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:27 PM MST | Dust Storm Warning | PSR | 93 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.